MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18373
Medical Device Problem Codes Break (1069); Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: occupation = inventory manager.Pma/510(k) number = although the exact rpn is unknown, the possible 510(k)s are k122796 or k160884.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a cxi support catheter separated prior to use.The user attempted to flush the device, however, the catheter would not flush.The user advanced a wire to clear the device, and a residue reportedly came out of the catheter, which then separated.Another cxi of the same type was used to finish the procedure, with no further complications.There have been no adverse effects to the patient reported.
 
Event or Problem Description
Information was available and inadvertently omitted from the previous report.Upon return and evaluation of the device, the catheter was not separated as originally reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, a cxi support catheter separated prior to use.The user attempted to flush the device, however, the catheter would not flush.The user advanced a wire to clear the device, and a residue reportedly came out of the catheter, which then separated.Another cxi of the same type was used to finish the procedure, with no further complications.There have been no adverse effects to the patient reported.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection, dimensional verification, and functional test of the complaint device was also conducted.The complaint device was returned to cook.The device was not separated as originally reported; however, the device was unable to be flushed.A wire guide was unable to advance past the hub of the device.Additional testing was performed, using underwater ultrasound, at which point a wire was able to be passed through from the hub to the distal tip of the catheter, dislodging green material.The device was then able to be flushed.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on a subassembly lot; however, all affected product was scrapped, and 100% inspections are in place to identify the non-conformance.The product ifu states, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, as there have been no additional complaints from the field, all non-conforming product was scrapped, and 100% inspections are in place, there is no evidence of additional non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing/quality control deficiency contributed to this event.Defect awareness training has been completed by the responsible personnel.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d4, d9, d10, g4, h3 h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No information regarding the patient or event has been received since the last report was submitted.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13968978
Report Number1820334-2022-00506
Device Sequence Number4911384
Product Code KRA
UDI-Device Identifier00827002183735
UDI-Public(01)00827002183735(17)241007(10)14261189
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model NumberG18373
Device Catalogue NumberCXI-2.3-14-150-0
Device Lot Number14261189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer04/01/2022
07/25/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/26/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND .014X300CM
Patient SexUnknown